Pennsylvania, 2002

Damaging Wind in Pennsylvania, July 28, 2002

July 28, 2002 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 28, 7:10 PM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 28, 7:10 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
810 PM EDT SUN JUL 28 2002

WILL UPDATE ZONES TO DROP TORNADO WATCH. SCT SHOWERS AND STORMS
STILL POSSIBLE OVERNIGHT...ESPECIALLY WEST...AS AXIS OF HIGHEST THTE
STILL ALIGNED FROM ILLINOIS EASTWARD INTO CENTRAL PA.

GREATEST THREAT OF STORMS ON MONDAY WILL BE WESTERN PA...AS STRONGER
S/WV AND ASSOCIATED COLD FRONT APPROACH FROM THE GRT LKS.

.CTP...NONE.

FITZGERALD

In the hours before

Special weather statement, Jul 28, 6:55 PM EST, 4 hours 20 minutes before
PAZ037-290000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
755 PM EDT SUN JUL 28 2002

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

TIOGA.

NO SEVERE WEATHER IS EXPECTED FOR THE REMAINDER OF THE NIGHT...THUS
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED.

ONDREJIK

The radar

The Buffalo radar (KBUF), 128 km away, was scanning. The volume nearest the first event began at 04:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
July 28, 11:15 PM EST
Where
Warren County, Starbrick
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
41.850, -79.217

Trees were reported down in Starbrick.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303268.